Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Breaking out in hives, allegra/zyrtec did not work. Can a gluten free diet help ?

I have been breaking out in hives for the past month and allegra/zyrtec did not work. i am waiting for my rx to come in the mail but in the mean time how can i get rid of these FAST? they re keeping me up at night and are so ugly and itchy. I m 20 and have seasonal allergies, but am not sure if these are a result from an allergic reaction or stress (college student, recent bad breakup). Also, could this mean I need a gluten free diet?
Asked On : Tue, 30 Oct 2012
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Allergist and Immunologist 's  Response
You clearly are very stressed out in life now so things are not helping.
The condition is urticaria, that does get difficult to manage with allegra/zyrtec if you are stressed as well. If these hives are definitely after eatinh wheat products, then a blood test while on normal diet for IgA-TTG can help to decide if you have coeliac disease. If the test is positive, then yes, gluten-free diet is the treatment
Otherwise, you have to persevere with the antihistamines for 4-6 weeks and eventually they will stop. You can ask your doctor for a 5 days course of prednislone/deflazacort if you are in real trouble.
Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor